Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 256, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 29, 2013, 9:22 AM EST for Putnam County, Georgia. It took effect at Dec 29, 2013, 9:43 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2013, 9:22 AM EST (14:22 UTC)
- In effect from
- Dec 29, 2013, 9:43 AM EST
- Expired
- Dec 29, 2013, 4:46 PM EST
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Putnam County, GA
The radar
The Robins AFB radar (KJGX), 72 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little River near Eatonton (EANG1). The gauge peaked at 17.19 ft at Dec 29, 2013, 8:00 AM EST.
- Action stage
- 14 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02220900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
134
WGUS42 KFFC 291422
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
922 AM EST SUN DEC 29 2013
...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...
OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES...
MONROE AND TWIGGS COUNTIES
LITTLE RIVER NEAR EATONTON AFFECTING PUTNAM COUNTY
OCONEE RIVER NEAR MILLEDGEVILLE AFFECTING BALDWIN...WASHINGTON AND
WILKINSON COUNTIES
OCONEE RIVER NEAR DUBLIN AFFECTING JOHNSON...LAURENS...WASHINGTON
AND WILKINSON COUNTIES
.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.
THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED
STATES GEOLOGICAL SURVEY.
&&
GAC021-153-169-207-289-300422-
/O.NEW.KFFC.FL.W.0255.131229T1612Z-131231T2230Z/
/MACG1.1.ER.131229T1612Z.131229T1800Z.131231T1630Z.NO/
922 AM EST SUN DEC 29 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR
THE OCMULGEE RIVER NEAR MACON.
* FROM THIS MORNING UNTIL TUESDAY AFTERNOON.
* AT 08AM SUNDAY THE STAGE WAS 16.9 FEET...AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND
CONTINUE TO RISE TO NEAR 18.7 FEET BY THIS AFTERNOON. THE RIVER
WILL FALL BELOW FLOOD STAGE BY LATE TUESDAY MORNING.
* AT 19.0 FEET...MINOR FLOODING CONTINUES. THE MACON GREENWAY
OCMULGEE HERITAGE TRAIL WILL BEGIN TO FLOOD IN AREAS JUST NORTH OF
THE FIFTH STREET BRIDGE. CITIZENS OF THE TRAIL WILL NEED TO STOP
USE. IN ADDITION...THE LOWEST SECTIONS OF THE CHARLES JONES GATEWAY
PARK WILL FLOOD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 18.7 FEET ON APR 5 1979.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$
GAC237-300422-
/O.NEW.KFFC.FL.W.0256.131229T1443Z-131230T0611Z/
/EANG1.1.ER.131229T1443Z.131229T1900Z.131230T0011Z.NO/
922 AM EST SUN DEC 29 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR
THE LITTLE RIVER NEAR EATONTON.
* FROM THIS MORNING UNTIL LATE TONIGHT.
* AT 08AM SUNDAY THE STAGE WAS 17.1 FEET...AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND
CONTINUE TO RISE TO NEAR 21.9 FEET BY THIS AFTERNOON. THE RIVER
WILL FALL BELOW FLOOD STAGE BY THIS EVENING.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 22.4 FEET ON SEP 18 2009.
&&
LAT...LON MISSING
$$
GAC009-303-319-300422-
/O.NEW.KFFC.FL.W.0257.131229T1945Z-131230T1350Z/
/MLGG1.1.ER.131229T1945Z.131230T0000Z.131230T0750Z.NO/
922 AM EST SUN DEC 29 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR
THE OCONEE RIVER NEAR MILLEDGEVILLE.
* FROM THIS AFTERNOON UNTIL MONDAY MORNING.
* AT 09AM SUNDAY THE STAGE WAS 22.8 FEET...AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE
TO RISE TO NEAR 30.4 FEET BY THIS EVENING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW.
* AT 30.0 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE
WOODLANDS AND PASTURE UPSTREAM AND DOWNSTREAM FROM THE GAGE NEAR
THE GEORGIA HIGHWAY 22 AND 24 BRIDGE. FISHING CREEK BACKS UP AND A
FEW BUILDINGS ALONG THE CREEK WILL BE FLOODED. ALSO TANYARD BRANCH
STREAM BETWEEN EAST THOMAS AND EAST CHARLESTON STREETS IN
MILLEDGEVILLE WILL FLOOD. SINCLAIR DAM WILL LIKELY HAVE FOUR GATES
OPEN TO REACH THIS HEIGHT.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 30.6 FEET ON MAR 16 1976.
&&
LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
3297 8316 3304 8324
$$
GAC167-175-303-319-300422-
/O.NEW.KFFC.FL.W.0258.140102T2100Z-000000T0000Z/
/DBNG1.1.ER.140102T2100Z.140103T1200Z.000000T0000Z.NO/
922 AM EST SUN DEC 29 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR
THE OCONEE RIVER NEAR DUBLIN.
* FROM THURSDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 08AM SUNDAY THE STAGE WAS 19.7 FEET...AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY THURSDAY AFTERNOON AND
CONTINUE TO RISE TO NEAR 21.3 FEET BY FRIDAY MORNING. ADDITIONAL
RISES ARE POSSIBLE THEREAFTER.
* AT 21.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS IN THE
WOODLANDS AND NATURAL FLOOD PLAIN ALONG THE RIVER UPSTREAM AND
DOWNSTREAM FROM THE GAGE ON U.S. HIGHWAY 80.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 21.3 FEET ON MAR 6 1997.
&&
LAT...LON 3265 8298 3267 8289 3257 8284 3238 8268
3236 8277 3254 8293
$$2 follow-up statements
936 WGUS82 KFFC 292137 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 437 PM EST SUN DEC 29 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... LITTLE RIVER NEAR EATONTON AFFECTING PUTNAM COUNTY GAC237-292207- /O.CAN.KFFC.FL.W.0256.000000T0000Z-131230T0611Z/ /EANG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 437 PM EST SUN DEC 29 2013 THE FLOOD WARNING IS CANCELLED FOR THE LITTLE RIVER NEAR EATONTON. * THIS TAKES AFFECT IMMEDIATELY. * UNTIL LATE TONIGHT. * AT 03PM SUNDAY THE STAGE WAS 15.1 FEET...AND RISING/FALLING/STEADY. * FLOOD STAGE IS 20.0 FEET. * THE CREEK/RIVER WILL CONTINUE TO FALL. && LAT...LON MISSING $$
938 WGUS82 KFFC 292146 CCA FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 446 PM EST SUN DEC 29 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN GEORGIA... LITTLE RIVER NEAR EATONTON AFFECTING PUTNAM COUNTY GAC237-292207- /O.CAN.KFFC.FL.W.0256.000000T0000Z-131230T0611Z/ /EANG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 446 PM EST SUN DEC 29 2013 THE FLOOD WARNING IS CANCELLED FOR THE LITTLE RIVER NEAR EATONTON. * THIS TAKES AFFECT IMMEDIATELY. * AT 345 PM SUNDAY THE STAGE WAS 15.1 FEET...AND FALLING. * FLOOD STAGE IS 20 FEET. * THE RIVER WILL CONTINUE TO FALL. && LAT...LON MISSING $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 29, 6:33 AM EST, 2 hours 49 minutes earlier.
Area forecast discussion, Dec 29, 6:33 AM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 633 AM EST SUN DEC 29 2013 .PREV DISCUSSION... /ISSUED 417 AM EST SUN DEC 29 2013/ SHORT TERM /TODAY THROUGH MONDAY/... AS THE UPPER TROUGH LIFTS INTO THE MISSISSIPPI VALLEY AND BECOMES ABSORBED INTO THE NORTHERN SHORT WAVE BY THIS AFTERNOON...THE SURFACE LOW CURRENTLY OVER THE FLORIDA PANHANDLE WILL LIFT NORTHEAST ACROSS EAST CENTRAL GEORGIA INTO THE CAROLINAS SHORTLY AFTER DAYBREAK AND CONTINUE TO MOVE AWAY FROM THE FORECAST AREA. SHORT TERM MODELS HAVE INITIALIZED PRETTY WELL AND ARE IN FAIRLY GOOD AGREEMENT. BULK OF THE MODERATE RAIN IS CONFINED TO EAST GEORGIA THIS MORNING...AND THUNDER IS GENERALLY NEAR THE SURFACE LOW WHERE BEST INSTABILITY /MUCAPES 300-500/ IS LOCATED. EXPECT LOW TO BE EXITING EAST CENTRAL GEORGIA THIS MORNING...AND WILL KEEP ISOLATED THUNDER IN UNTIL 9AM. WRAPAROUND MOISTURE ASSOCIATED WITH UPPER LOW WILL ALLOW FOR LIGHT RAIN OR DRIZZLE ACROSS PORTIONS OF NORTH GEORGIA...GENERALLY FROM THE ATLANTA METROPOLITAN AREA AND NORTHWARD...BUT THIS TOO SHOULD START TO DIMINISH RAPIDLY BETWEEN 8-10AM. LOW CLOUDS SHOULD LINGER THROUGH THE MORNING HOURS WITH SCATTERING OF CLOUDS BY MIDDAY AND CLEARING BY THIS AFTERNOON. SHORT TERM MODELS ARE IN GOOD AGREEMENT WITH MOVING THE MORNING RAIN OUT OF THE AREA AND KEEPING ANY WRAPAROUND MOISTURE NORTH OF THE AREA LATER THIS EVENING WHEN TEMPERATURES IN NORTH GEORGIA DROP INTO THE 30S. GIVEN THIS AM CONFIDENT ENOUGH TO DROP ANY MENTION OF WINTRY PRECIP ACROSS NORTH GEORGIA TONIGHT. WINDS WILL BE TRICKY THIS MORNING AS MODELS SHOWING A SHARP SHIFT FROM EAST TO NORTHWEST OR WEST AS SURFACE LOW TREKS ACROSS THE FORECAST AREA...WITH WEST WINDS CONTINUING THIS AFTERNOON...WITH 925MB WINDS NEAR 20KT EXPECT THERE WILL BE SOME GUSTS ACROSS THE AREA TROUGH THIS AFTERNOON. UPPER LEVEL FLOW WILL CONTINUE OUT OF THE SOUTHWEST THROUGH MONDAY WHEN NEXT SHORT WAVE APPROACHES NORTHWEST GEORGIA BY LATE AFTERNOON. MODELS DIVERGE ON WHETHER BEST MOISTURE WILL BE ACROSS NORTH OR SOUTH GEORGIA...HOWEVER THEY ARE CONSISTENT IN BRINGING THE VORT LOBE ACROSS NORTHWEST GEORGIA BY LATE AFTERNOON. EVEN WITH LIMITED MOISTURE THERE SHOULD BE ENOUGH TO INCLUDE SLIGHT CHANCE POPS FOR THIS TIME AND ALLOW LATER SHIFTS TO CONTINUE TO MONITOR SITUATION. TEMPERATURES WILL DEPEND UPON HOW LONG CLOUDS LINGER THIS MORNING ACROSS THE AREA...AND WHILE GUIDANCE TEMPERATURES ARE IN LINE HAVE GENERALLY LEANED ON THE COOLER SIDE FOR TODAY WITH A BLEND TONIGHT AND MONDAY...WHEN TEMPERATURES WILL BECOME MORE SEASONAL FOR THIS TIME OF YEAR. ATWELL LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... LONG RANGE MODELS CONTINUE TO SHOW A STRONG UPPER DISTURBANCE TRAVERSING THE STATE MONDAY NIGHT AND REESTABLISHING A NORTHWEST FLOW ALOFT FOR TUESDAY. MODELS AGREE ON A SLIGHT CHANCE FOR ASSOCIATED LIGHT RAIN WITH THIS DISTURBANCE ACROSS SOUTH AND PARTS OF CENTRAL GEORGIA MONDAY NIGHT... HOWEVER... COULD SEE SOME PATCHES OF LIGHT RAIN OR SNOW IN THE HIGHER ELEVATIONS OF NORTH GEORGIA... SO WILL MENTION THIS POSSIBILITY THERE. SHOULD CLEAR OUT ON TUESDAY IN WAKE OF THE DEPARTING DISTURBANCE WITH DRY HIGH PRESSURE DOMINATING THROUGH WEDNESDAY. MODELS CONTINUE TO DISAGREE ON AVAILABLE MOISTURE AND THEREFORE RAIN CHANCES FOR THURSDAY... WITH ECMWF TAPPING INTO SUFFICIENT GULF MOISTURE TO SPREAD WIDESPREAD RAIN ACROSS THE AREA AHEAD OF A COLD FRONT ON THURSDAY. THE GFS SHOWS A DRY REINFORCING COLD FRONTAL PASSAGE WITH NO QPF ON THURSDAY. WILL CONTINUE TO COMPROMISE AND SHOW SLIGHT CHANCE OF RAIN THURSDAY AND THURSDAY EVENING. BOTH MODELS AGREE ANY LINGERING MOISTURE WILL DEPART EAST THURSDAY EVENING BEFORE THE COLDER AIR ARRIVES THURSDAY NIGHT. BEHIND THE COLD FRONT... DRY HIGH PRESSURE IS EXPECTED TO DOMINATE THROUGH SATURDAY. /39 HYDROLOGY... RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES HAVE ALREADY OCCURRED ACROSS MUCH OF NORTH AND CENTRAL GEORGIA THE PAST 24 HOURS... AND AN ADDITIONAL 1/2 TO 1 INCH IS POSSIBLE ACROSS PARTS OF EAST CENTRAL GEORGIA THROUGH LATE MORNING. THESE RAINFALL AMOUNTS COMBINED WITH WET SOIL CONDITIONS AND ABOVE NORMAL STREAM-FLOWS WILL LIKELY RESULT IN ADDITIONAL MINOR FLOODING ALONG SOME AREA CREEKS AND RIVERS. THE THREAT OF HEAVY RAIN HAS ENDED FOR NORTH AND WEST CENTRAL GEORGIA THIS MORNING... AND WILL END BY THIS AFTERNOON FOR EAST CENTRAL GEORGIA AS A SURFACE LOW PRESSURE SYSTEM PUSHES EAST. THEREFORE... THE FLOOD WATCH WILL LIKELY BE ALLOWED TO EXPIRE AT 1 PM THIS AFTERNOON DESPITE CONTINUED RISES ON SOME CREEKS AND RIVERS. STAY TUNED. && .AVIATION... 12Z UPDATE... MAIN FORECAST CONCERN WILL BE CIGS...IFR/MVFR CIGS WILL IMPROVE ONCE LIGHT RAIN MOVES OUT...THE QUESTION IS WHETHER THEY WILL GET TO VFR. HAVE GONE VFR FOR A PERIOD THIS AFTERNOON BUT WOULD NOT BE SURPRISED IF ATL AREA AND AHN KEEP MVFR THROUGH THIS EVENING WHEN COLD AIR WILL BRING IFR BACK. WINDS WILL STAY WEST THROUGH THE PERIOD WITH SOME ISOLATED GUSTS POSSIBLE. LIGHT RAIN WILL END THIS MORNING...BY 13-14Z AT ALL TAF SITES. //ATL CONFIDENCE...12Z UPDATE... LOW CONFIDENCE IN CIGS. MEDIUM CONFIDENCE IN VISIBILITY...AND WIND SPEEDS. HIGH CONFIDENCE IN RAIN TIMING AND WIND DIRECTION. ATWELL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 56 39 55 33 / 70 0 10 10 ATLANTA 54 39 52 33 / 60 0 10 10 BLAIRSVILLE 48 35 47 25 / 70 5 20 20 CARTERSVILLE 51 36 48 28 / 60 5 20 10 COLUMBUS 57 40 57 36 / 40 0 10 10 GAINESVILLE 52 38 50 32 / 70 0 10 10 MACON 61 39 59 37 / 40 0 10 20 ROME 50 36 47 27 / 60 5 20 20 PEACHTREE CITY 56 37 54 30 / 40 0 10 10 VIDALIA 63 44 62 41 / 70 5 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BIBB...BLECKLEY...BUTTS... CHATTAHOOCHEE...CLARKE...CLAYTON...COWETA...CRAWFORD...CRISP... DEKALB...DODGE...DOOLY...EMANUEL...FAYETTE...FORSYTH... GLASCOCK...GREENE...GWINNETT...HALL...HANCOCK...HARRIS...HENRY... HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...JONES... LAMAR...LAURENS...MACON...MADISON...MARION...MERIWETHER... MONROE...MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PEACH...PIKE...PULASKI...PUTNAM... ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER... TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN... TROUP...TWIGGS...UPSON...WALTON...WARREN...WASHINGTON... WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON. && SHORT TERM...ATWELL LONG TERM....39 AVIATION...ATWELL
Hazardous weather outlook, Dec 29, 3:24 AM EST, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 324 AM EST SUN DEC 29 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 324 AM EST SUN DEC 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...THREAT OF HEAVY RAIN ENDING THIS MORNING... ...FLOOD WATCH IN EFFECT THROUGH THIS MORNING... ...ISOLATED THUNDERSTORMS POSSIBLE FOR PARTS OF EAST CENTRAL GEORGIA THROUGH MID MORNING... WEATHER HAZARDS EXPECTED... MAIN THREAT IS THE POTENTIAL FOR MINOR FLOODING ALONG AREA CREEKS AND RIVERS FROM HEAVY RAINS THAT OCCURRED EARLY THIS MORNING. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE THIS MORNING ALONG AND SOUTH OF A LINE FROM CORDELE TO DUBLIN TO LOUISVILLE. DISCUSSION... A LOW PRESSURE SYSTEM OVER SOUTHWEST GEORGIA WILL CONTINUE TO MOVE NORTHEAST ACROSS MAINLY SOUTH AND EAST CENTRAL GEORGIA THROUGH LATE THIS MORNING. LIGHT TO MODERATE RAIN WILL CONTINUE ACROSS PARTS OF CENTRAL GEORGIA THIS MORNING... WHILE MAINLY LIGHT RAIN IS EXPECTED ELSEWHERE. THE RAIN WILL END FROM WEST TO EAST BY EARLY THIS AFTERNOON. RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES HAVE ALREADY OCCURRED ACROSS MUCH OF THE AREA OVERNIGHT... AND AN ADDITIONAL 1/2 TO 1 INCH IS POSSIBLE ACROSS PARTS OF EAST CENTRAL GEORGIA THROUGH LATE MORNING. THESE RAINFALL AMOUNTS COMBINED WITH WET SOIL CONDITIONS AND ABOVE NORMAL STREAM FLOWS COULD RESULT IN MINOR FLOODING ALONG SOME CREEKS AND RIVERS. A FEW THUNDERSTORMS ARE ALSO POSSIBLE ACROSS PARTS OF EAST CENTRAL GEORGIA THROUGH MID MORNING AS A WARM FRONT MOVES NORTH AHEAD OF A LOW PRESSURE SYSTEM. NO STRONG OR SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ALTHOUGH THE THREAT OF HEAVY RAIN WILL END THIS MORNING... MINOR FLOODING ALONG SOME AREA CREEKS AND RIVERS MAY CONTINUE ON MONDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Dec 29, 4:30 AM EST, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 AM EST SUN DEC 29 2013
GAZ110-291000-
430 AM EST SUN DEC 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR MPH WINDS IN TELFAIR COUNTY UNTIL
500 AM EST...
AT 422 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM MILAN TO 6 MILES SOUTH OF
TEMPERANCE...MOVING NORTHEAST AT 35 MPH.
THE LEADING EDGE OF THIS LINE OF STORMS HAS EXHIBITED AREAS OF
LOCALIZED...WEAK ROTATION...BUT NOTHING STRONG ENOUGH TO INDICATE THE
PRESENCE OF A TORNADO AT 422 AM EST. STILL...THE ENVIRONMENT ALONG
THIS LINE SUGGESTS AN ENHANCED RISK OF A BRIEF...GENERALLY
WEAK...TORNADO FORMING. WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE AS
THE LINE MOVES ACROSS TELFAIR COUNTY THROUGH 500 AM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TEMPERANCE...
MILAN...CHINA HILL...HELENA...WORKMORE...HELENA...MCRAE AND SCOTLAND.
EVERYONE IN THIS AREA IS URGED TO REMAIN INDOORS AND BE ALERT TO THE
POSSIBILITY OF LOCALIZED WIND DAMAGE AND WEAK TORNADOES THAT FORM AND
DISSIPATE RAPIDLY. ONCE THIS LINE OF THUNDERSTORMS MOVES EAST OF YOUR
AREA...THE RISK OF TORNADO FORMATION WILL DECREASE SIGNIFICANTLY.
&&
LAT...LON 3180 8309 3180 8314 3185 8318 3194 8317
3212 8294 3214 8296 3215 8294 3213 8294
3211 8290 3208 8288 3205 8281 3201 8276
3192 8279 3179 8307
TIME...MOT...LOC 0929Z 241DEG 29KT 3204 8306 3195 8308
3184 8312Local storm report, Dec 29, 5:44 AM EST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
544 AM EST SUN DEC 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN 1 NE SENOIA 33.31N 84.54W
12/29/2013 M1.88 INCH COWETA GA NWS EMPLOYEE
THIS IS THE 24 HOUR TOTAL. ALSO A COCORAHS OBSERVER.
&&
GWETZELLocal storm report, Dec 29, 7:34 AM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
734 AM EST SUN DEC 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN 3 S BYRON 32.61N 83.76W
12/29/2013 M2.37 INCH PEACH GA COCORAHS
THIS IS A 24 HOUR TOTAL.
0600 AM HEAVY RAIN ZEBULON 33.10N 84.34W
12/29/2013 M2.15 INCH PIKE GA COCORAHS
0700 AM HEAVY RAIN 9 NW HAWKINSVILLE 32.37N 83.58W
12/29/2013 M2.89 INCH HOUSTON GA COCORAHS
THIS IS A 24 HOUR TOTAL.
0700 AM HEAVY RAIN MACON 32.83N 83.64W
12/29/2013 M2.54 INCH BIBB GA ASOS
THIS IS A 24 HOUR TOTAL FROM THE AIRPORT.
&&
GWETZELThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 9:44 PM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 3 days |
| Dec 29, 4:30 AM EST | Special Weather Statement | FFC | Telfair | 30 min |
| Dec 29, 5:02 AM EST | River Flood Warning | FFC | Jones | 25 hr |
| Dec 29, 9:22 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 56 hr |
| Dec 29, 9:22 AM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 23 hr |
| Dec 29, 4:27 PM EST | River Flood Warning | FFC | Taliaferro, Wilkes | 38 hr |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.